Alert archive / Pennsylvania / Wind Advisories in 2015

Wind Advisory 3, NWS Pittsburgh, PA

October 27, 2015Fayette County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this wind advisory at Oct 27, 2015, 11:41 AM EDT for Fayette County, Westmoreland County, Pennsylvania. It took effect at Oct 28, 2015, 2:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2015, 11:41 AM EDT (15:41 UTC)
In effect from
Oct 28, 2015, 2:00 AM EDT
Expired
Oct 28, 2015, 11:00 AM EDT
In force
9 hr
Issued by
NWS Pittsburgh, PA

Counties Fayette County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 3.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WWUS71 KPBZ 271541
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1141 AM EDT TUE OCT 27 2015


PAZ073>076-272345-
/O.NEW.KPBZ.WI.Y.0003.151028T0600Z-151028T1500Z/
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
INCLUDING THE CITIES OF...GREENSBURG...LATROBE...LIGONIER...
DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE
1141 AM EDT TUE OCT 27 2015

...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT WEDNESDAY.

* WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE
  HIGHEST GUSTS ARE LIKELY OVER THE RIDGES AND IMMEDIATELY TO
  THEIR WEST.

* PERIOD OF STRONGEST WINDS...4 AM TO 9 AM WEDNESDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
248 
WWUS71 KPBZ 272331
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
731 PM EDT TUE OCT 27 2015

PAZ073>076-280745-
/O.CON.KPBZ.WI.Y.0003.151028T0600Z-151028T1500Z/
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
INCLUDING THE CITIES OF...GREENSBURG...LATROBE...LIGONIER...
DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE
731 PM EDT TUE OCT 27 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT
WEDNESDAY...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...4 AM TO 9 AM WEDNESDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
338 
WWUS71 KPBZ 280724
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 AM EDT WED OCT 28 2015

MDZ001-WVZ023-041-281500-
/O.EXA.KPBZ.WI.Y.0003.000000T0000Z-151028T1500Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS
324 AM EDT WED OCT 28 2015

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING.

* WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...THROUGH 9 AM.

* IMPACTS...MINOR PROPERTY DAMAGE ALONG WITH SCATTERED TREE AND
  POWER LINE DAMAGE IS POSSIBLE. TRAVEL WILL BE DIFFICULT FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 45 MPH ARE
EXPECTED. USE CAUTION IF TRAVELING.

&&

$$

PAZ073>076-281500-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-151028T1500Z/
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
INCLUDING THE CITIES OF...GREENSBURG...LATROBE...LIGONIER...
DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE
324 AM EDT WED OCT 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...THROUGH 9 AM.

* IMPACTS...MINOR PROPERTY DAMAGE ALONG WITH SCATTERED TREE AND
  POWER LINE DAMAGE IS POSSIBLE. TRAVEL WILL BE DIFFICULT FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 45 MPH ARE
EXPECTED. USE CAUTION IF TRAVELING.

&&

$$

07
184 
WWUS71 KPBZ 281505
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1105 AM EDT WED OCT 28 2015


MDZ001-PAZ073>076-WVZ023-041-281615-
/O.EXP.KPBZ.WI.Y.0003.000000T0000Z-151028T1500Z/
GARRETT-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GREENSBURG...LATROBE...
LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...KINGWOOD...
PARSONS
1105 AM EDT WED OCT 28 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE BEGUN VEERING TO THE SOUTH AND THE GUSTS HAVE FALLEN
BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 9:55 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 27, 9:55 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
955 AM EDT TUE OCT 27 2015

.SYNOPSIS...
STRONG LOW PRESSURE WILL BRING RAIN LATER TODAY THROUGH WEDNESDAY
NIGHT. SEASONABLY COOL TEMPERATURES ARE EXPECTED THROUGH THE REST
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH CLOUDS HAVE ESSENTIALLY FULLY ENVELOPED THE AREA THIS
MORNING...WITH THE REGIONAL RADAR MOSAIC INDICATING AT LEAST VIRGA
IS KNOCKING ON THE DOORSTEP OF THE CWA. DEWPOINT DEPRESSIONS
COUPLED WITH INCREASING SOUTHEASTERLY FLOW INDICATE A GOOD DEAL OF
WHAT IS INDICATED ON RADAR IS FAILING TO REACH THE GROUND WEST OF
THE RIDGES THIS MORNING...AND BASED UPON MODEL SOUNDINGS IT WOULD
SEEM A LOT OF THE RAIN WILL CONTINUE TO EVAPORATE BEFORE REACHING
THE GROUND WEST OF THE RIDGES INTO THE AFTERNOON. HOWEVER...DEEPER
MOISTURE DOES EVENTUALLY ADVANCE NORTHWARD...AND RAIN WILL BE
LIKELY TO FALL OUT TO SOME DEGREE EVEN WITH THE DOWNSLOPE
FLOW...HOWEVER QPF VALUES WILL LIKELY BE FAR LESS THAN IMPRESSIVE
OUTSIDE THE SOUTHEAST FACING RIDGES.

GIVEN THE STABILITY PROFILES AND INCREASING SOUTHEAST FLOW INTO
THE EVENING...WIND GUSTS WILL LIKELY START TO BECOME MORE COMMON
IN THE RIDGES AND AREAS IMMEDIATELY TO THEIR WEST IN WESTMORELAND
AND FAYETTE COUNTIES IN PARTICULAR. MODEL SOUNDINGS AND WIND
PROFILE SUGGEST 55-70 KTS OVERNIGHT NEAR THE INVERSION LEVEL ABOVE
THE TERRAIN TOPS. THIS WILL NEED TO BE FURTHER MONITORED AS 12Z
MODEL FIELDS COME IN FOR THE POTENTIAL FOR VERY STRONG WIND GUSTS
LATE TONIGHT AND WEDNESDAY MORNING IN THE AFOREMENTIONED AREA. IN
THE MEANTIME...A CLOUDY DAY WITH SEASONABLE TEMPERATURES LOOKS TO
BE IN STORE. FRIES

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
REMNANTS OF PATRICIA WILL BE QUICKLY USHERED NORTHWARD TOWARD THE
UPPER MIDWEST TONIGHT. THE SURFACE FEATURE WILL PHASE WITH AN
UPSTREAM TROUGH OVER THE NORTHERN PLAINS...DEEPENING THE SURFACE LOW
AND LIFTING IT TOWARD THE WESTERN GREAT LAKES. WHILE MOISTURE WILL
CONTINUE TO STREAM NORTHWARD ACROSS THE AREA...THE BEST LIFT
WON'T ARRIVE UNTIL WEDNESDAY. MODELS CONTINUE TO SHOW THE HEAVIER
RAINFALL TONIGHT REMAINING TO THE WEST OF THE AREA IN LINE WITH
THE STRONG LOW LEVEL JET.

RAINFALL RATES WILL INCREASE WEDNESDAY...AHEAD OF THE OCCLUDED
BOUNDARY...WHICH WILL CROSS DURING THE AFTERNOON. WIDESPREAD RAIN
WILL GIVE WAY TO SCATTERED SHOWERS BEHIND THE BOUNDARY WEDNESDAY
EVENING/NIGHT.

A SECONDARY COLD FRONT WILL CROSS EARLY THURSDAY MORNING...
NECESSITATING THE INCLUSION OF CHANCE POPS UNTIL ITS EXIT.

HAVE INCREASED WINDS ALONG AND DIRECTLY BEHIND THE COLD FRONT AS
BUFKIT SOUNDINGS SHOW A DEEP MIXING LAYER AND PLENTY OF WIND JUST
ABOVE THE SURFACE. DO NOT EXPECT THE STRONGEST WINDS TO MIX DOWN
TO THE SURFACE...AS BOUNDARY LAYER STABILIZES...BUT IT WILL BE
RATHER GUSTY FOR A TIME ON THURSDAY.

ONCE THE SHOWERS END THURSDAY MORNING...EXPECT A DRY REMAINDER OF
THE DAY...WITH DECREASING CLOUD COVER.

THURSDAY LOOKS LIKE A DAY OF NEARLY STEADY TEMPERATURES WITH THE
STRONG COLD AIR ADVECTION BEHIND THE FRONT. HIGHS THURSDAY WILL
LIKELY BE AIDED SOMEWHAT BY THE LATE OCTOBER SUN.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A PROGRESSIVE FLOW PATTERN SHOULD RESULT IN A VARIABLE LONG TERM
PERIOD WITH SHORTWAVE RIDGING FORECAST TO PROVIDE A DRY START TO
THE WEEKEND...BUT ANOTHER TROUGH MOVING OUT OF THE MIDWEST IS
TIMED TO DETERIORATE CONDITIONS WITH RAIN BY SUNDAY. SHORTWAVE
RIDGING WOULD AGAIN DRY THE PROGNOSIS EARLY IN THE NEW WORK-WEEK.

THE LONG TERM FORECAST WAS CONSTRUCTED USING A BLEND OF WPC AND
GFSMOS GUIDANCE AND GENERALLY FEATURES CLIMO POPS AND TEMPS
AT...OR A FEW DEGREES ABOVE THE AVERAGES.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE DAY ALTHOUGH LIGHT RAIN
IS EXPECTED TO ENCROACH FROM THE SOUTH AS THE AFTN PROGRESSES.
CONDITION DETERIORATION CAN BE ANTICIPATED AFTER DARK AS THE LLVLS
SATURATE.

OUTLOOK...WEDNESDAY THROUGH SATURDAY/...
LOW LEVEL WIND SHEAR AND RESTRICTIONS ARE LIKELY THROUGH THURSDAY
AS STRONG LOW PRES CROSSES THE MIDWEST AND EASTERN CANADA AND
PULLS A CDFNT ACRS THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Oct 27, 3:43 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 AM EDT TUE OCT 27 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-280745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
343 AM EDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Pennsylvania, 2015Wind Advisories in West Virginia, 2015Wind Advisories in Maryland, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.